Two Toxic Epidermal Necrolysis Cases After Antibiotic Usage Admitted into Burn Intensive Care Unit
Bildiriler > Özet Bildiri · 2019
Yazarlar: Alev ATALAY, Tuba KUVVET YOLDAŞ, Cansu Balcı, İlkin ÇANKAYALI, Kubilay DEMİRAĞ, Mehmet UYAR
22.international intensive care symposium(2019), Türkiye, İstanbul, Uluslararası, Sözlü Sunum, Özet Bildiri, 2019-2019
Özet
<p>İntroduction:Toxic Epidermal Necrolysis(TEN) and Stevens-Johnson Syndrome(SJS) are acute skin reactions against drugs and infections which lead to acute epidermis necrosis progressing rapidly and are generally with high morbidity and mortality.</p><p><strong> CASE: </strong>We report two cases of TEN after the use of antibiotics due to respiratory tract infection, resulting with death. The cases were admitted and treated in Ege University Hospital, Burn Intensive Care Unit(BICU). The first case is 29years male patient without comorbidity. After the third dose of Amoxicillin-clavulanate usage due to upper respiratory tract infection, rash throughout the body was observed, he was diagnosed as SJS. When he was admitted, SOFA score was 8 and he had multiple organ failure(MOF). He was intubated because of respiratory failure. As the patient had extensive skin involvement, he was transferred to BICU on the 5th day. Approximately 45% of the skin was affected. Methylprednisolone and IVIG treatment was initiated immediately. However, the patient's general condition gradually deteriorated. The patient died on the 6th day of hospitalization due to MOF. The second case is 81years woman with heart valve disease, hypertension, asthma, Parkinson, hypothyroidism. Cefuroxime treatment for respiratory tract infection was started before admission to BICU. After cefuroxime use, generalized rash occured. She was diagnosed as TEN. Methylprednisolone and IVIG were initiated immediately. She was admitted to BICU on the 4th day.Hemodialysis was initiated due to acute renal failure and inotropic/vasopressor treatment was started. When she was admitted to BICU her SOFA score was 10. There were widespread petechial rashes, diffuse edema, bullae. Because of hypoxemia, she was intubated, supported with mechanical ventilation. Influenza typeA was detected in nasopharyngeal swab specimen. The patient died due to MOF on the 3rd day of admission to BICU.</p><p><strong> CONCLUSION: </strong>It has utmost importance to hospitalize these patients with very high mortality, in BICU before MOF commenced.</p>